Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 34, NWS Charleston, WV

May 11, 20084 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at May 11, 2008, 1:40 PM EDT for 4 counties in West Virginia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2008, 1:40 PM EDT (17:40 UTC)
Expired
May 11, 2008, 2:15 PM EDT
In force
35 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Boone County, WV, Lincoln County, WV, Logan County, WV, Mingo County, WV

The radar

The Charleston,WV radar (KRLX), 56 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 9:52 AM EDTTornado WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 111740
SVRRLX
WVC005-043-045-059-111815-
/O.NEW.KRLX.SV.W.0034.080511T1740Z-080511T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
140 PM EDT SUN MAY 11 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL BOONE COUNTY IN WEST VIRGINIA...
  SOUTH CENTRAL LINCOLN COUNTY IN WEST VIRGINIA...
  LOGAN COUNTY IN WEST VIRGINIA...
  CENTRAL MINGO COUNTY IN WEST VIRGINIA...

* UNTIL 215 PM EDT

* AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTH OF HARTS...AND MOVING EAST AT 39 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CHAPMANVILLE

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT SUNDAY AFTERNOON
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

LAT...LON 3775 8227 3792 8216 3802 8222 3804 8220
      3809 8201 3805 8179 3784 8178 3768 8225
TIME...MOT...LOC 1740Z 248DEG 34KT 3796 8205

$$

21
1 follow-up statement
000 
WWUS51 KRLX 111758
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
158 PM EDT SUN MAY 11 2008

WVC005-043-045-059-111815-
/O.CON.KRLX.SV.W.0034.000000T0000Z-080511T1815Z/
LOGAN WV-LINCOLN WV-MINGO WV-BOONE WV-
158 PM EDT SUN MAY 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR WEST CENTRAL BOONE...CENTRAL MINGO...SOUTH CENTRAL LINCOLN AND
NORTHERN LOGAN COUNTIES...

AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR DINGESS...OR ABOUT 23 MILES EAST OF INEZ...MOVING EAST
AT 39 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHIEF LOGAN STATE PARK...MITCHELL HEIGHTS...WEST LOGAN AND LOGAN BY
  205 PM EDT...
  SHARPLES...JEFFREY...BLAIR AND 6 MILES SOUTH OF TURTLE CREEK BY 215
  PM EDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3775 8227 3792 8216 3802 8222 3804 8220
      3809 8201 3805 8179 3784 8178 3768 8225
TIME...MOT...LOC 1758Z 248DEG 34KT 3788 8207

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 10:31 AM EDT, 3 hours 9 minutes earlier.

Area forecast discussion, May 11, 10:31 AM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1031 AM EDT SUN MAY 11 2008

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE OVER THE REGION TODAY AND
TONIGHT...WITH COLD AIR MOVING IN BEHIND THE SYSTEM. A FRONT WILL
STALL OVER THE AREA LATE WEEK...WITH LOW PRESSURE WAVES ALONG IT.

&&

.NEAR TERM /THROUGH TONIGHT/...
STRONG ISALLOBARIC FLOW THIS MRNG AS THE SFC AND UPR LVL CYCLONE
STRENGTHEN.  3HR PRES FALLS ON THE ORDER OF 6-7 MB/HRS ARE OCCURRING
IN IND AND IL.  GIVEN THE HIGHLY ANOMALOUS SYSTEM /NEARLY 5 STD
BELOW NORMAL/...WINDS ARE HOWLING AS A RESULT.   VWP ACR THE REGION
ILLUSTRATE 50-60KTS BTWN 4-6KFT.  BKW REPORTED A GUST TO 44MPH UNDER
A PASSING RW.  ISSUED A WIND ADV DUE TO REPORTS OF 45-55 MPH OVER
THE RIDGES OF THE NRN AND CNTRL MTNS.  DOWNED TREES AND NUMEROUS
POWER OUTAGES HAVE BEEN REPORTED.

SFC AND UPR LOW TRACK E DURING THE DAY BRINGING THE THREAT OF SVR
WX.  TRW ALREADY BREAKING OUT FM SRN IND THRU NRN TN.  THIS TREND
WILL CONT THE REMAINDER OF THE MRNG.  THE PRIMARY THREAT WILL BE
DAMAGING WINDS.  SHEAR IS OFF THE CHART WITH BULK SHEAR AOA 60KTS
AND 0-1KM SRH 400-500MS-2...HWVR TD IN THE 40 SHOULD LIMIT SUPERCELL
POTENTIAL.  ANOMALOUSLY COLD H5 TEMPS YIELD LOW WBZ/FZL HGTS SO HAIL
WILL BE A CONCERN LATER THIS AFTN IN THE W.

DOUBLE BARREL THREAT WITH THE OTHER COMPONENT BEING HIGH WATER IN
THE NE.  SREF PLUMES ILLUSTRATE QPF AMOUNTS OF A 0.25 INCHES HIGHER
THAN YDY.  ONCE RAIN AMOUNTS EXCEED 1.5 INCHES HIGH WATER IS LIKELY
IN THE WATCH AREA.

MUCH COLDER AIR MOVES IN TONIGHT BEHIND THE SYSTEM. ALL MOS GUIDANCE
FOR LOWS SEEMS TO BE TOO MUCH INFLUENCED BY THE TIME OF YEAR...WITH
NONE APPEARING COLD ENOUGH FOR THE 850 MB TEMPERATURES. WILL GO
UNDER MOS FOR LOWS TONIGHT.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
THE MODELS CONTINUE TO SHOW THAT THE CLOSED LOW THAT ENTERS THE OHIO
VALLEY TODAY WILL SLIDE EAST INTO THE MID ATLANTIC STATES ON
MONDAY...BUT TONIGHT THEY ARE A TOUCH FURTHER NORTH WITH THE
POSITION OF THE LOW.  THIS LEADS TO THE EASTERLY FLOW ON THE NORTH
SIDE OF THE LOW AND THE MOISTURE ASSOCIATED WITH IT TO BE FURTHER
NORTH ACROSS PENNSYLVANIA INSTEAD OF INTO THE WV MOUNTAINS.  SO FOR
NOW HAVE HELD TO THE LOW LIKELY POPS AS THE COLD ADVECTION A
LINGERING MOISTURE IS STILL LIKELY TO BE ABLE TO GENERATE SOME
SHOWERS...BUT IT SHOULD NOT BE A SOLID BAND OF SHOWERS WHICH WILL
SET UP MOST LIKELY FURTHER NORTH AND EAST.  BUT AS THE LOW PULLS
AWAY FROM THE AREA ON MONDAY...SHOULD SEE THE DEEPER MOISTURE PULL
AWAY SO THE CHANCES FOR RAIN WILL BE DECREASING...BUT WITH THE COLD
ADVECTION CONTINUING...HAVE HELD ON TO LOTS OF CLOUDS DURING THE
DAY.  FOR TEMPERATURES WENT ON THE COOL SIDE OF THE GUIDANCE AS THE
CLOUDS AND COOL 850 TEMPERATURES WOULD INDICATE THAT THE MOS
GUIDANCE MAY BE TOO WARMER AS THIS IS AN ANOMALOUS PATTERN FOR THE
MONTH OF MAY.

HIGH PRESSURE BUILDS INTO THE REGION ON MONDAY NIGHT SO THE SKY
SHOULD CLEAR AS DRIER AIR FINALLY ARRIVES. WITH THE CLEARING
OCCURRING AND THE COOL AIR IN PLACE COULD SEE CHILLY OVERNIGHT
READINGS SO LEANED TOWARD THE MAV ON THE LOWS.

TUESDAY LOOKS TO BE A RECOVERY DAY AS DRY AIR AND HIGH PRESSURE
ALLOW TEMPERATURES TO REBOUND INTO THE UPPER 60S TO LOWER 70S.

THE HIGH PRESSURE IS TRANSIENT HOWEVER AND BY WEDNESDAY MORNING IT
SLIDES EAST OF THE AREA THE SOUTHERLY TO SOUTHEASTERLY FLOW BEGINS
TO RETURN IN ADVANCE OF THE NEXT FRONT.  HOWEVER...WIND SHOULD BE
LIGHT ENOUGH THAT CONDITIONS INITIALLY ARE VERY GOOD FOR RADIATIVE
COOLING SO HAVE LOWERED THE OVERNIGHT LOWS TOWARD THE COOLER MEX
NUMBERS...BUT FOR WESTERN SECTIONS EXPECT THAT TEMPERATURES WILL BE
ON THE RISE TOWARD THE MORNING.

MODELS ARE BEGINNING TO SPEED UP THE NEXT FRONT ON WEDNESDAY GETTING
INTO THE AREA BY MID DAY WEDNESDAY SO WITH THE CLOUDS COMING EARLIER
HAVE TRIMMED BACK THE HIGHS A TOUCH AND INCREASED THE POPS SOME AS
WELL.  WITH THIS TIMING CHANGE ALSO PUSHED THE POPS INTO THE
MOUNTAINS FASTER WEDNESDAY NIGHT.  THE MODELS DO HOWEVER CONTINUE TO
SHOW SOME INCONSISTENCY ON HOW THE PATTERN WILL EVOLVE BEYOND
WEDNESDAY NIGHT AS FAR AS WILL THE FRONT STALL OR MOVE THROUGH AREA
SO FOR NOW HAVE LEFT THE PREVIOUS FORECAST IN PLACE FOR THURSDAY AND
BEYOND WHICH HAD THE FRONT STALL...BUT LATEST MODEL RUNS ARE
BEGINNING TO LEAN TOWARD MOVING THE FRONT THROUGH SO THE END OF THE
COMING WEEK MAY NOT BE AS WET AS PREVIOUSLY THOUGHT.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
ROLLED MAINLY WITH HOC FOR DAYS FOUR THROUGH SEVEN...WHICH IN TURN
WENT WITH A BLEND OF THE ECMWF OPERATIONAL AND ENSEMBLE MEAN...AND
THE 06Z GFS.

THE PERIOD IS DOMINATED LARGELY BY A TROUGH.  THE MAIN ISSUES AS FAR
AS MODEL DIFFERENCES COME DOWN TO THE SHAPE AND CHARACTER OF THIS
TROUGH.

DAY 4 BEGINS WITH A NORTHERN STREAM SHORT WAVE TROUGH OVER THE UPPER
MIDWEST AND A SOUTHERN STREAM CLOSED LOW OVER THE SOUTHWESTERN U.S.
THE NORTHERN STREAM FEATURE PULLS A SURFACE COLD FRONT INTO OR
THROUGH THE AREA WED NT WITH THE CHANCE FOR RAIN INCREASING WED AND
CONTINUING THROUGH THE NT.

BY THU MORNING...THE NORTHERN STREAM FEATURE BECOMES A DEEP CLOSED
LOW JUST N OF LAKE SUPERIOR...WHILE THE SOUTHERN STREAM FEATURE
OPENS INTO A SHORT WAVE MOVING INTO THE LOWER MISSISSIPPI VALLEY.
THIS DAMPENS OUT AS IT LIFTS NE THROUGH OH VALLEY WHILE ANOTHER AND
EVENTUALLY A THIRD TAKES ITS PLACE.  THIS MAKES FOR A RATHER ACTIVE
WEATHER PATTERN THROUGH FRI...DAY 6...WITH WEAK WAVES OF SURFACE LOW
PRESSURE MOVING ALONG THE FRONT...AND THE FRONT WAVERING BACK AND
FORTH OVER THE AREA IN RESPONSE TO EACH.

THE 12Z GFS HAS COME IN LINE WITH THE ECMWF WITH THE OVERALL
EVOLUTION OF THIS PATTERN.  WITH ANY LUCK...THE LONG WAVE TROUGH
POSITION SHIFTS JUST FAR ENOUGH E TO PROMOTE DRYING AND CLEARING FOR
THE WEEKEND...WITH SOMEWHAT LOWER TEMPERATURES.

FOLLOWED HPC TEMPS FAIRLY CLOSELY...WHICH WERE A LITTLE BELOW MEX
FOR HIGHS.  THIS MAKES SENSE GIVEN CLOUDY...WET PATTERN.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
AN APPROACHING LOW PRESSURE SYSTEM WILL CAUSE CEILINGS TO LOWER
TODAY WITH SOME SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL GO
THROUGH LATER TODAY. MUCH COLDER AIR BEHIND THE SYSTEM WILL ALLOW
FOR A STRATUS DECK WITH SOME LIGHT RAIN OR DRIZZLE TONIGHT.

AVIATION OUTLOOK /AFTER 12Z MONDAY/...NO SIG WX EXPECTED.

&&

.HYDROLOGY...
MODELS SHOWING ANOTHER INCH OF RAIN POSSIBLE IN THE NORTHEASTERN
COUNTIES TODAY. WITH 3 HOUR FFG AROUND 1 INCH AND STREAMS AND RIVERS
ALREADY RUNNING HIGH...AND PLENTY OF DYNAMICS TODAY...WILL ISSUE A
FLOOD WATCH FOR THE NORTHEASTERN COUNTIES.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH THROUGH THIS EVENING FOR WVZ016-018-027>032-
     037>040-046-047.
     WIND ADVISORY UNTIL 9 PM EDT THIS EVENING FOR WVZ035>040-046-
     047.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ESS/RPY
NEAR TERM...29/RPY
SHORT TERM...ESS
LONG TERM...TRM
AVIATION...RPY
HYDROLOGY...RPY
Hazardous weather outlook, May 11, 11:12 AM EDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1112 AM EDT SUN MAY 11 2008

WVZ038>040-046-047-121515-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1112 AM EDT SUN MAY 11 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

WVZ037-121515-
NICHOLAS-
1112 AM EDT SUN MAY 11 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...TORNADO WATCH 306 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
...FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

WVZ032-121515-
TAYLOR-
1112 AM EDT SUN MAY 11 2008

...FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

WVZ016-018-027>030-121515-
ROANE-CALHOUN-CLAY-BRAXTON-GILMER-LEWIS-
1112 AM EDT SUN MAY 11 2008

...TORNADO WATCH 306 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
...FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

KYZ101>103-105-OHZ083-085>087-VAZ003-004-WVZ005>008-013>015-017-
024>026-033-034-121515-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-MEIGS-GALLIA-LAWRENCE OH-
DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-
KANAWHA-WIRT-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-
1112 AM EDT SUN MAY 11 2008

...TORNADO WATCH 306 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

OHZ066-067-075-076-084-WVZ009>011-019-020-121515-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-WOOD-PLEASANTS-TYLER-RITCHIE-
DODDRIDGE-
1112 AM EDT SUN MAY 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

WVZ031-121515-
HARRISON-
1112 AM EDT SUN MAY 11 2008

...FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

WVZ035-036-121515-
RALEIGH-FAYETTE-
1112 AM EDT SUN MAY 11 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...TORNADO WATCH 306 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, May 11, 12:25 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1225 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1142 AM     TSTM WND DMG     CULLODEN                38.39N 82.07W
05/11/2008                   CABELL             WV   PUBLIC

&&

NNNN
Local storm report, May 11, 12:44 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1244 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     TSTM WND DMG     MADISON                 38.06N 81.80W
05/11/2008                   BOONE              WV   PUBLIC

            TREES AND POWER LINES DOWN.

&&

ABEAVERS
Local storm report, May 11, 12:48 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1248 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     TSTM WND DMG     10 E LOGAN              37.85N 81.80W
05/11/2008                   LOGAN              WV   AMATEUR RADIO

            TREES DOWN.

&&

ABEAVERS
Special weather statement, May 11, 12:57 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1257 PM EDT SUN MAY 11 2008

WVZ028>030-034>039-111900-
BRAXTON-GILMER-LEWIS-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
UPSHUR-
INCLUDING THE CITIES OF...SUTTON...GASSAWAY...BURNSVILLE...
GLENVILLE...WESTON...MULLENS...OCEANA...PINEVILLE...BECKLEY...
OAK HILL...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...BUCKHANNON
1257 PM EDT SUN MAY 11 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE AREA. THESE STORMS
ARE CAPABLE OF PRODUCING STRONG GUSTY WINDS...SMALL HAIL AND BRIEF
HEAVY DOWNPOURS.

PERSONS SHOULD BE ALERT AND TAKE APPROPRIATE ACTION.

STAY TUNED TO NOAA ALL HAZARDS RADIO...OR LOCAL MEDIA FOR ANY
FURTHER STATEMENTS OR WARNINGS.

21
Local storm report, May 11, 1:05 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
105 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1220 PM     HAIL             BECKLEY                 37.82N 81.24W
05/11/2008  U0.50 INCH       RALEIGH            WV   PUBLIC

&&

NNNN
Special weather statement, May 11, 1:24 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
124 PM EDT SUN MAY 11 2008

OHZ075-085-086-WVZ007>009-013>018-025-026-111930-
ATHENS-MEIGS-GALLIA-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-LOGAN-BOONE-
INCLUDING THE CITIES OF...ATHENS...POMEROY...GALLIPOLIS...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...SPENCER...
ELIZABETH...GRANTSVILLE...LOGAN...CHAPMANVILLE...MAN...MADISON
124 PM EDT SUN MAY 11 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA. THESE STORMS ARE
CAPABLE OF PRODUCING SMALL HAIL AND BRIEF HEAVY DOWNPOURS.

PERSONS SHOULD BE ALERT AND TAKE APPROPRIATE ACTION.

STAY TUNED TO NOAA ALL HAZARDS RADIO...OR LOCAL MEDIA FOR ANY
FURTHER STATEMENTS OR WARNINGS.

WVZ046-047-111930-
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
124 PM EDT SUN MAY 11 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE AREA. THESE STORMS
ARE CAPABLE OF PRODUCING STRONG GUSTY WINDS...SMALL HAIL AND BRIEF
HEAVY DOWNPOURS.

PERSONS SHOULD BE ALERT AND TAKE APPROPRIATE ACTION.

STAY TUNED TO NOAA ALL HAZARDS RADIO...OR LOCAL MEDIA FOR ANY
FURTHER STATEMENTS OR WARNINGS.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 4:38 AM EDTFlood WatchRLXBarbour, Braxton, Calhoun, Clay, Gilmer, Harrison and 4 more18 hr
May 11, 10:23 AM EDTWind AdvisoryRLXBarbour, Upshur11 hr
May 11, 10:36 AM EDTSevere Thunderstorm WarningRLXWayne54 min
May 11, 11:04 AM EDTSevere Thunderstorm WarningRLXLincoln, Logan, Mingo, Wayne56 min
May 11, 11:15 AM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Putnam, Wayne60 min
May 11, 11:26 AM EDTTornado WarningRLXMingo24 min
May 11, 11:35 AM EDTSevere Thunderstorm WarningRLXBoone, Cabell, Kanawha, Lincoln, Logan, Mason and 4 more55 min
May 11, 11:55 AM EDTSevere Thunderstorm WarningRLXBoone, Braxton, Calhoun, Clay, Jackson, Kanawha and 2 more65 min
May 11, 1:16 PM EDTSevere Thunderstorm WarningRLXMingo, Wayne29 min
May 11, 1:23 PM EDTSevere Thunderstorm WarningRLXWayne39 min
May 11, 2:09 PM EDTSevere Thunderstorm WarningRLXBoone, Logan36 min
May 11, 2:43 PM EDTSevere Thunderstorm WarningRLXMcDowell, Wyoming32 min
May 11, 3:33 PM EDTSevere Thunderstorm WarningRLXMcDowell, Wyoming27 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.